Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Had bilateral reimplantation, deflux. One year Post operative ultrasound shows mild renal atrophy. Serious?

My daughter had bilateral reimplantaion and deflux. She has been cleared of her grade 5 reflux , down to a 0/1, but her 1-year post-op US just showed a mild renal atrophy . Is this of concern, or is this simply the one kidney that was more affected by the recurring infections is delayed in growth? I ve known one was behind from previous scans, but have never heard the words MILD RENAL ATROPHY and am wondering if I am worrying about nothing.
Asked On : Mon, 31 Dec 2012
Answers:  1 Views:  60
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Urologist 's  Response
Welcome to HCM.
The reason to correct reflux is to save the kidneys due to damaging effect of the reflux of urine to the kidneys.
The kidneys could well have been affected by the reflux already and hence renal atrophy is quite possible.
We usually check kidney function ( ISOTOPE RENOGRAM) periodically, say every 6 months to one year.
Pls contact your doc for followup protocol.
Answered: Wed, 2 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor